Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 14, 2005, 7:30 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 7:30 AM CDT (12:30 UTC)
- Expired
- Aug 14, 2005, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 83 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 141235 FFWSJT TXC207-447-141630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 730 AM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... HASKELL COUNTY IN WEST CENTRAL TEXAS WESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 1130 AM CDT * AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM OBRIEN TO 8 MILES WEST OF HASKELL...OR ALONG A LINE EXTENDING FROM 14 MILES NORTH OF HASKELL TO 3 MILES NORTH OF STAMFORD... MOVING EAST AT 25 MPH. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT... HASKELL...LAKE STAMFORD...IRBY...THROCKMORTON... INCLUDING MUCH OF THE RURAL AREAS ACROSS HASKELL AND WESTERN THORCKMORTON COUNTIES DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3338 9988 3299 9989 3302 9912 3338 9914 $$
1 follow-up statement
000 WGUS74 KSJT 141407 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 859 AM CDT SUN AUG 14 2005 TXC207-447-141630- HASKELL TX-THROCKMORTON TX- 859 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 AM CDT FOR WESTERN THROCKMORTON AND HASKELL COUNTIES... AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE MOVING EAST AT 25 MPH...AND REDEVELOPING ACROSS THE WARNING AREA. SINCE 800 AM...DOPPLER RADAR RAINFALL ESTIMATES INDICATED 1.5 TO 2.5 INCHES...FROM 14 MILES SOUTHEAST OF HASKELL TO THROCKMORTON. ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 1130 AM ACROSS MAINLY EASTERN HASKELL AND THROCKMORTON COUNTIES. TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3338 9988 3299 9989 3302 9912 3338 9914 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:09 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 14, 3:09 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 309 AM CDT SUN AUG 14 2005 .SHORT TERM... WITH UPPER LEVEL SOUTHWEST FLOW...TROPICAL MOISTURE PLUME CONTINUED TO MOVE NORTH INTO WESTCENTRAL TEXAS FROM MEXICO THIS MORNING. AN UPPER LOW WAS IN NORTHEAST BAJA CALIFORNIA...MOVING NORTHEAST. PRECIP WATER IN TEXAS WAS NEARLY 50 PERCENT OF NORMAL IN TEXAS... WITH DRT/CRP/BRO RAOBS SHOWING AROUND 2 INCHES AT THE 00Z OBSERVATION. DEW POINTS IN THE LOWER 70S CONTINUED TO ADVECT INTO THE REGION FROM SOUTH TEXAS. SURFACE MAP INDICATED WEAK SURFACE TROUGH ALONG NORTHWEST/NORTHERN ZONES FROM NEAR STERLING CITY TO SWEETWATER TO THROCKMORTON... THOUGH ACTUAL COLD FRONT IS PROBABLY IN THE SOUTHERN TEXAS PANHANDLE. GFS SHOWS HEAVY PRECIPITATION ALONG THE SURFACE TROUGH/WEAK FRONT THIS AFTERNOON AND OVERNIGHT. LIFT ASSOCIATED WITH UPPER LOW MOVING THROUGH NEW MEXICO THIS AFTERNOON AND OVERNIGHT SHOULD ENHANCE THUNDERSTORM CHANCES. THUS...KEPT A FLASH FLOOD WATCH GOING FOR THE BIG COUNTRY...CONCHO VALLEY...CROCKETT COUNTY. ALSO CONTINUED FLASH FLOOD WATCH FOR BROWN AND COLEMAN...AS GROUNDS THERE ARE EXCEPTIONALLY SATURATED FROM RAINS LAST WEEK. .LONG TERM... PATTERN DOES NOT CHANGE A LOT ON MONDAY...THOUGH SURFACE TROUGH OVER THE BIG COUNTRY BECOME EVEN MORE DIFFUSE. OTHERWISE...RAIN CHANCES DWINDLE MID WEEK AS UPPER HIGH PRESSURE BUILDS INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 71 85 72 / 80 80 50 40 SAN ANGELO 85 71 86 72 / 70 60 40 40 JUNCTION 89 74 88 72 / 40 40 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ076-TXZ098-TXZ099-TXZ113-TXZ114- TXZ127-TXZ128-TXZ139-TXZ140. && 04/99
Hazardous weather outlook, Aug 14, 6:23 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CDT SUN AUG 14 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND THROUGH TONIGHT. A MOIST TROPICAL AIRMASS IS IN PLACE OVER WEST CENTRAL TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND WILL PRODUCE VERY HEAVY RAINFALL. A WEAK COLD FRONT EXTENDING FROM STERLING CITY TO SWEETWATER TO HASKELL THIS MORNING WILL PUSH SLOWLY SOUTH AND WASH OUT OVER THE BIG COUNTRY OVERNIGHT...PROVIDING A FOCUS FOR THE HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ENDING MID WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:16 AM CDT | Flash Flood Warning | SJT | Fisher | 3 hr |
| Aug 14, 3:20 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 3 hr |
| Aug 14, 6:14 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.